×

Oscillation theorems for perturbed nonlinear second order difference equations. (English) Zbl 0807.39002

The author establishes six theorems and two corollaries which yield sufficient conditions for the oscillation of all solutions to the difference equation (1) \(\Delta (a_{n - 1} \Delta y_{n - 1}) + Q(n,y_ n) = P(n, y_ n, \Delta y_ n)\), \(n \in\mathbb{N}\), where \(\mathbb{N} = \{1,2, \dots\}\), \(\Delta y_ n = y_{n + 1} - y_ n\), and \(\{a_ n\}\) is a sequence of positive numbers, \(Q :\mathbb{N} \times \mathbb{R} \to \mathbb{R}\) and \(P : \mathbb{N} \times \mathbb{R}^ 2 \to \mathbb{R}\) are known functions.
It is assumed that, there exist real sequences \(\{q_ n\}\), \(\{p_ n\}\) and a function \(f : \mathbb{R} \to \mathbb{R}\) such that, (i) \(uf(u) > 0\) for \(u \neq 0\); (ii) \(Q(n,u)/f(u) \geq q_ n\) and \(P(n,u,v)/f(u) \leq p_ n\) for all \(u,v \neq 0\); and (iii) there is a nonnegative function \(g:\mathbb{R} \times \mathbb{R} \to [0,\infty)\) such that \(f(u) - f(v) = g(u,v) (u-v)\) for all \(u,v \neq 0\). All sufficient conditions are given in terms of the sequences \(\{a_ n\}\), \(\{q_ n\}\), and \(\{p_ n\}\) and some integrals involving the function \(f\). The corollaries yield sufficient conditions ensuring the oscillation of all bounded solutions of (1). Three examples are inserted to illustrate the results.
Theorem 4.1 of J. W. Hooker and W. T. Patula [J. Math. Anal. Appl., 91, 9-29 (1983; Zbl 0508.39005)], Theorem 4.2 of M. R. Kolenovic and S. Budincevic [An. Ştiinţ. Univ. Al. I. Cuza Iaşi N. Ser., Secţ. Ia 30, No. 3, 39-52 (1984; Zbl 0572.39001)], and Theorem 1 of B. Szmanda [Atti Accad. Naz. Lincei, VIII. Ser., Rend. Cl. Sci. Fis. Mat. Nat. 69, 120-125 (1980; Zbl 0508.39004)] are generalized.
The paper, contains some misprints.

MSC:

39A10 Additive difference equations
PDFBibTeX XMLCite
Full Text: DOI

References:

[1] Hooker, J. W.; Patula, W. T., A second order nonlinear difference equation: Oscillation and asymptotic behavior, J. Math. Anal. Appl., 91, 9-29 (1980) · Zbl 0508.39005
[2] Kulenovic, M. R.S.; Budincevic, Asymptotic analysis of nonlinear second order difference equations, An. Stin. Univ. Iasi., 30, 39-52 (1984) · Zbl 0572.39001
[3] Popenda, J., Oscillation and nonoscillation theorems for second order difference equations, J. Math. Anal. Appl., 123, 34-38 (1987) · Zbl 0612.39002
[4] Szmanda, B., Nonoscillation, oscillation and growth of solutions of nonlinear difference equations of second order, J. Math. Anal. Appl., 109, 22-30 (1985) · Zbl 0589.39003
[5] Szmanda, B., Note on the behaviour of solutions of a second order nonlinear difference equation, Atti. Acad. Nag. Lincei-Rend. Sc. Fis. Mat. Enat., 69, 120-125 (1980) · Zbl 0508.39004
[6] Thandapani, E., Oscillatory behavior of solutions of second order nonlinear difference equations, J. Math. Phys. Sci., 25, 457-464 (1991) · Zbl 0756.39006
[7] Thandapani, E., Oscillation criteria for certain second order difference equations, ZAA, 11, 425-429 (1992) · Zbl 0787.39002
[8] Agarwal, R. P., Difference Equations and Inequalities (1992), Marcel Dekker: Marcel Dekker New York · Zbl 0784.33008
[9] Graef, J. R.; Rankin, S. M.; Spikes, P. W., Oscillation theorems for perturbed nonlinear differential equations, J. Math. Anal. Appl., 65, 375-390 (1978) · Zbl 0405.34035
[10] Onose, H., Oscillation criteria for second order nonlinear differential equations, Proc. Amer. Math. Soc., 51, 67-73 (1975) · Zbl 0317.34024
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.